Latest Headlines
Home / News / Fentanyl suspected in a number of overdoses in Prince George

Fentanyl suspected in a number of overdoses in Prince George

Fentanyl suspected in a number of overdoses in Prince George

Northern Health and the Prince George RCMP are investigating a number of overdoses in the past 24 hours.

The victims were taken to hospital for treatment and survived.

They were all regular users of opiods, and all survived their overdoses.

One possibility being investigated is that the drug involved was fentanyl, a synthetic opioid which has been detected in an increasing number of drug overdose deaths throughout BC.

Fentanyl has been detected in two drug overdose deaths in northern BC earlier this year.

It’s a synthetic narcotic that is 50-100 times more toxic than other opioids.

The dose must be carefully monitored to avoid accidental overdose.

This makes it particularly high risk for people who have never used opioids or for people who may mistakenly use fentanyl thinking it is something else.

Early overdose signs include:

Severe sleepiness
Slow heartbeat
Trouble breathing
Slow, shallow breathing or snoring
Cold, clammy skin
Trouble walking or talking

Authorities say if you do decide to use, don’t use alone, and start with a small amount.

About Gene Law

Leave a Reply

%d bloggers like this: